MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an amplatz ultra-stiff support wire guide was found to be out of its outer packaging prior to use of the device.In one of the provided photos, the wire appears to be unraveling.No patient contact was made with device.
 
Additional Manufacturer Narrative
Initial reporter name and address: customer (person): postal code: (b)(6).Initial reporter occupation: buyer.Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 - annex a and annex g.Investigation ¿ evaluation.It was reported 28feb2023 by a representative of (b)(6) hospital in canada, that an amplatz ultra-stiff support wire guide (rpn: thscf-35-260-3-aus2; lot #: 15040995) looked defective.Upon observation of the customer provided photo, it was noticed that the wire guide appeared to be unraveling.This occurrence was noted prior to patient contact, and the device was not used.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection, were conducted during the investigation.Two photos of the wire guide were provided with the complaint ¿ one showed the intact wire guide inside an unopened tyvek pouch and the other showed the wire guide inside the opened pouch, now partly pulled out of the holder with the distal wire tip severely unraveled/elongated.However, upon return the wire guide was placed in a plastic pouch (without the tyvek), but investigation confirmed the unraveled/elongated tip, as the safety wire inside had slipped the tip welding.Such damages are mostly experienced, if attempts are made to alter the tip prior to use, but appropriate personnel have been notified, as the exact reason for the safety wire to slip the welding cannot be determined.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that there are adequate controls in place to ensure the device was manufactured to specifications.Cook reviewed the device history record (dhr).The dhr for lot e4307764 (completed aus wire) records zero non-conformances.In addition, no other lot related complaints have been received from the field.Evidence gathered upon review of the information can not confirm the device was manufactured out of specification.There is no evidence to suggest there is nonconforming product in the house or out in the field.Cook also reviewed product labeling.The ifu supplied with the device warn that altering the tip¿s configuration or curve manually may damage the wire guide.Based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to an unintended user error.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ ULTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16625156
Report Number1820334-2023-00330
Device Sequence Number14785853
Product Code DQX
UDI-Device Identifier00827002203204
UDI-Public(01)00827002203204(17)271030(10)15040995
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHSCF-35-260-3-AUS2
Device Lot Number15040995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown